Hail, Brooks
- When
- May 27, 4:56 PM CST
- Where
- Brooks County, 9.23 mi W of Falfurrias
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 27.230, -98.300
Spotter at Palomas Ranch reported golf ball size hail.
Strong thunderstorms developed during the afternoon and evening hours of May 27 over Brooks and Starr Counties. The storms were responsible for producing large hail up to golf ball size, and flooding of rural roads.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BRO wrote it up.
Strong thunderstorms developed during the afternoon and evening hours of May 27 over Brooks and Starr Counties. The storms were responsible for producing large hail up to golf ball size, and flooding of rural roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at May 27, 12:53 PM CST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 153 PM CDT SUN MAY 27 2007 .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE THREE COASTAL COUNTIES OF DEEP SOUTH TEXAS. EXPECT ADDITIONAL ACTIVITY TO FORM OVER THE CENTRAL AND WESTERN PORTIONS OF THE BRO CWFA WITH DAYTIME HEATING AND CUMULUS FIELD PRESENT IN THIS AREA. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE TONIGHT...WITH NAM GUIDANCE SUGGESTING CONTINUED PRECIPITATION ON MEMORIAL DAY IN A PATTERN SIMILAR TO TODAY. DRIER ATMOSPHERE AND LACK OF ANY MAJOR DISTURBANCES NEARBY WILL PRODUCE DRY AND VERY WARM CONDITIONS FOR DEEP SOUTH TEXAS TUESDAY THROUGH THE WEEKEND. && .MARINE...BUOY020 CURRENTLY REPORTS A STEADY SOUTHEAST WIND FROM 10 TO 14 KTS WITH A SWELL AROUND 5 FT. ETA/GFS MSL FIELDS MAINTAINS A FAIRLY STEADY PGF HOURS WHICH WILL MAINTAIN STATUS QUO SWELL CONDITIONS INTO THIS COMING WEEK. GWW STEADILY DIMINISHES WINDS AND SWELLS OUT THROUGH 120 HOURS. THIS OVERALL TREND LOOKS ON TRACK. CURRENT CWF WORDING LOOKS OK WITH NO MAJOR CHANGES NEEDED. && .AVIATION...GENERAL VFR CONDITIONS PREVAIL AROUND THE LOWER RGV AIRPORTS AS KBRO RADAR INDICATES ISOLD TO SCT PATCHES OF RW/TRW ACTIVITY ADVECTING OVER KENEDY AND WILLACY COUNTIES. LAPS GUIDANCE SHOWS FAIRLY DECENT CAPE VALUES FROM 2200 TO 2400 J/KG ACROSS MUCH OF THE BRO CWA. VSBL SATL SHOWS THAT DIURNAL HEATING IS KICKING IN AROUND THE REGION HELPING TO DEVELOP BETTER CU/TCU FIELDS. SO ISOLD/SCT CONV WILL PERSIST THROUGHOUT THE AFTERNOON AND EVENING HOURS. HOWEVER...THE MORE LIMITED COVERAGE TODAY WILL LIKELY RESULT IN GENERALLY MVFR/VFR AVIATION CONDITIONS WITH ONLY PERIODIC IFR CONDITIONS DUE TO THE PASSING CONV. THE CONV WILL THEN WEAKEN LATER TONIGHT AND THROUGHOUT THE EARLY MORNING WITH THE LOSS OF THE DAYTIME HEATING. CURRENT TAF WORDING LOOKS OK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 87 75 89 / 10 30 10 0 BROWNSVILLE 73 89 74 91 / 10 30 10 0 HARLINGEN 70 90 72 92 / 10 30 10 0 MCALLEN 73 93 74 94 / 10 30 10 0 RIO GRANDE CITY 74 94 74 95 / 10 30 10 0 SOUTH PADRE ISLAND 75 86 76 87 / 10 20 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...TOMASELLI/66 MARINE/AVIATION...SPEECE/60 HMT/MESO...ABBOTT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 350 PM CDT SUN MAY 27 2007 TXZ248>257-281100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 350 PM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG THE LOWER TEXAS COAST TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BOGORAD
The Corpus Christi radar (KCRP), 99 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
2 hail, 1 thunderstorm wind, 1 flash flood, 1 heavy rain. Local standard time, as filed.
Spotter at Palomas Ranch reported golf ball size hail.
Local media reported several large tree limbs down along Highway 1017 in San Isidro.
Roads in rural Brooks County reported under water due to 2 inches of rain in and hour and saturated soils.
Golf ball size hail was reported along Highway 1017.
Four to five total inches of rain was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29084, 29088, 29082, 29086, 29087.